Alert archive / Texas / High Wind Warnings in 2018
High Wind Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 8, 2018, 4:00 AM CST. It took effect at Nov 9, 2018, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2018, 4:00 AM CST (10:00 UTC)
- In effect from
- Nov 9, 2018, 12:00 AM CST
- Expired
- Nov 9, 2018, 9:20 AM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
426 WWUS74 KMAF 081000 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 400 AM CST Thu Nov 8 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM MST FRIDAY FOR GUADALUPE PASS... .A strong cold front will move through the area tonight. This will result in high gap winds through Guadalupe Pass. TXZ258-082200- /O.UPG.KMAF.HW.A.0021.181109T0400Z-181109T1100Z/ /O.NEW.KMAF.HW.W.0026.181109T0600Z-181109T1700Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 300 AM MST Thu Nov 8 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM MST FRIDAY... * TIMING...From 11 PM this evening to 10 AM MST Friday. * WINDS...East to northeast 40 to 50 mph. * IMPACTS...Winds will be particularly hazardous through the Pass. People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
2 follow-up statements
236 WWUS74 KMAF 082015 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 215 PM CST Thu Nov 8 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM MST FRIDAY FOR GUADALUPE PASS... .A strong cold front will move through the area tonight. This will result in high gap winds through Guadalupe Pass. TXZ258-091100- /O.CON.KMAF.HW.W.0026.181109T0600Z-181109T1700Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 115 PM MST Thu Nov 8 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM MST FRIDAY... * TIMING...From 11 PM this evening to 10 AM MST Friday. * WINDS...East to northeast 40 to 50 mph. * IMPACTS...Winds will be particularly hazardous through the Pass. People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
545 WWUS74 KMAF 091520 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 920 AM CST Fri Nov 9 2018 ...High wind Warning has been cancelled... .Winds have decreased therefore the high wind warning has been cancelled. TXZ258-091630- /O.CAN.KMAF.HW.W.0026.000000T0000Z-181109T1700Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 820 AM MST Fri Nov 9 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the High Wind Warning. Winds have decreased therefore the high wind warning has been cancelled. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 8, 4:00 AM CST, 0 minutes earlier.
Area forecast discussion, Nov 8, 4:00 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
400 AM CST Thu Nov 8 2018
.DISCUSSION...
WV imagery shows a broad upper trough persisting over the CONUS,
w/zonal flow aloft over West Texas and Southeast New Mexico
transitioning to NW as a shortwave digs thru the Rockies. At the
sfc, patchy fog is developing throughout the region. Widespread
stratus should keep visibilities from dropping too far.
NE sfc flow will continue today, keeping cool temps in place in the
wake of yesterday's front. SW flow aloft and isentropic upglide
will result in a chance of showers, mainly east. Overnight, a
secondary cold front will backdoor into the area, coincident w/the
aforementioned shortwave moving out of the Rockies. This should give
us our best shot at rainfall this forecast, before tapering off to
the south Fri night/Sat. Gap winds look likely thru KGDP tonight,
so we've upgraded the watch to a warning there, and extended it
through Fri morning.
NE sfc flow continues thru Saturday, keeping temps well below-
normal, after which winds veer back to return flow Sat night and
temps warm back up to near-normal Sunday afternoon. Unfortunately,
a strong cold front is forecast to barrel thru the region Sunday
night ahead of an approaching upper trough, bringing a chance of
precip...possibly frozen...to the NE CWA. Long range models are in
a bit better agreement on the timing/placement of these features
than 24 hrs ago, but are in general agreement on Sunday night. Th e
big question is whether precip will occur or not, as models still
differ on this. Therefore, we've kept the POPs on the low side. If
it does happen, however, forecast soundings are still showing enough
cold air arriving nrn zones Sunday night before dry-slotting for a
changeover to snow. Attm, little accumulation is expected. Monday
night, subsidence on the backside of the trough will clear out the
skies and the area could see its first widespread of the fall. Both
the snow and the freeze are too far out for any kind of watches
attm, but we'll mention the colder temps in the HWO. The rest of
the extended looks dry and colder than normal.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 52 38 49 37 / 30 40 10 0
Carlsbad 61 41 51 38 / 10 40 10 0
Dryden 68 47 52 43 / 20 50 30 10
Fort Stockton 65 42 49 40 / 20 50 30 10
Guadalupe Pass 65 38 43 34 / 0 30 10 10
Hobbs 55 36 48 33 / 20 20 10 0
Marfa 73 41 48 35 / 0 30 20 10
Midland Intl Airport 55 40 50 38 / 30 30 10 0
Odessa 55 39 49 38 / 30 30 10 0
Wink 61 41 52 39 / 20 40 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 11 PM this evening to 10 AM MST Friday
for Guadalupe Mountains.
&&
29/44Hazardous weather outlook, Nov 8, 2:50 AM CST, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 250 AM CST Thu Nov 8 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 250 AM CST Thu Nov 8 2018 /150 AM MST Thu Nov 8 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Areas of fog are possible today and tonight with visibilities falling below a mile at times. Slow down and keep your low beams on if you encounter the fog. Northeast gap winds will increase late tonight to near 50 mph sustained through Guadalupe Pass. Strong winds will diminish Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The first widespread hard freeze of the season will be possible Tuesday morning behind a strong cold front. Freeze products will likely be needed as we get closer to next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.